Chapter 5. Hypertension
A 55-year-old white man with seated office blood pressure (BP) readings of 144/92 mm Hg and 136/84 mm Hg is asked to return in 2 weeks for repeat measurements, which are 138/88 mm Hg and 134/82 mm Hg. Which of the following classifies DG’s BP per the American Society of Hypertension (ASH) and the International Society of Hypertension (ISH) joint Clinical Practice Guidelines for the Management of Hypertension in the Community?
A. Isolated systolic hypertension
Lupus-like syndrome is a possible side effect of which of the following drug(s)?
A 55-year-old black woman has a history of left ventricular hypertrophy with a left ventricular ejection fraction of 55%. She has had hypertension for 10 years and is currently taking chlorthalidone 25 mg daily, metoprolol succinate 50 mg daily, and amlodipine 2.5 mg daily. Her averaged BP is 152/94 mm Hg with a heart rate of 54 beats/min. Her physical exam is unremarkable and basic metabolic panel reveals serum creatinine of 0.8 mg/dL [71 μmol/L] and potassium of 3.9 mEq/L (3.9 mmol/L). She reports allergies to fosinopril and aspirin. Which of the following represents the optimal course of action?
A. Increase amlodipine to 5 mg and have her take it at bedtime
B. Increase metoprolol succinate to 100 mg daily
C. Add lisinopril 5 mg daily
D. Add spironolactone 50 mg daily
A 34-year-old black man presents to your clinic with a BP of 160/94 mm Hg. Repeat readings over the next 2 weeks average 156/92 mm Hg. The patient has no past medical history with the exception of Crohn disease, which is currently treated with chronic steroid therapy. He is also taking an over-the-counter NSAID for ongoing back pain. Physical examination and laboratory tests are unremarkable. Appropriate interventions at this time include:
A. No intervention because patient most likely has drug-induced hypertension
B. Discontinuation of the NSAID
C. Reassessment of the ...